MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC
Model Number 24674
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/21/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The 90% stenosed target lesion was located in the severely calcified iliac.A 7.0 x 20, 75cm mustang balloon catheter was advanced for dilatation.However, during procedure the balloon ruptured and removed the device without any problem.The procedure was completed with a different device.There were no complications reported and the patient is in good condition.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr: mustang device was returned for analysis.A visual examination identified that the balloon was not folded which indicates that the device was subjected to positive pressure.Blood was identified within the balloon which is evidence of a device leak.The returned device was attached to an encore inflation unit.Positive pressure was applied when liquid was observed to be leaking from a balloon pinhole located at the proximal markerband.An examination of the balloon material and proximal markerband identified no issues which could potentially have contributed to this complaint.The rated burst pressure for this device is 20 atmospheres.A visual and microscopic examination of the markerbands identified no issues which may potentially have contributed to the complaint incident.A visual and tactile examination identified no kinks or damage to the shaft which may have potentially contributed to the complaint incident.A visual and tactile examination identified no issues or damage to the tip of the device.No other issues were identified during the product analysis.

Brand Name
MUSTANG
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10540726
Report Number2134265-2020-11911
Device Sequence Number16219333
Product Code FGE
UDI-Device Identifier08714729793502
UDI-Public08714729793502
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K141521
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/13/2022
Device Model Number24674
Device Catalogue Number24674
Device Lot Number0024770567
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/07/2020
Initial Date Received by Manufacturer 08/21/2020
Supplement Date Received by Manufacturer09/29/2020
Initial Report FDA Received Date09/16/2020
Supplement Report FDA Received Date10/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1